U.S. doctors online nowAsk doctors free
Jersey City, NJ
A 29-year-old female asked:

I took megace (megestrol) es for about 3 months. people tell me that i look darker, as if i have a tan. is this a side effect? will i continue to get darker?

1 doctor answer2 doctors weighed in
Dr. David Lemme
Family Medicine 35 years experience
Adrenal suppression: One of the possible side effects from Megace (megestrol) is adrenal suppression, which can result in darker pigmentation of the skin. You should contact your physician immediately to notify him/her of this symptom. Depending on why you are taking it and the severity of your other problems, you need to discuss discontinuation of the medication.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 28, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.